Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds in HIV/HCV person
Mar 18, 2002

what is the best combination for a coinfected hiv/hcv person cd4 count 255, vl 19,000. Had 3 months of combivir and viracept approximately 1.5 years ago, and transaminases increased to approximately 1500. Hiv meds were d/c'd, liver bx showed chronic hep c stage 2. Currently LFT's are completely normal. cd4 cts and viral loads held their own but cd4 has gradually been decreasing and hiv meds will need to be started. What suggestions do you have regarding a regimen?

Response from Dr. Dieterich

If the biopsy was a stage 2 a few years ago, it is undoubtedly worse now. The first thing to do would be to treat the HCV with peg and ribavirin. The normal LFTS do not mean anything and the biopsy is significant. The peg has about a half log HIV effect too and may help you out there as well. After 2-3 months on peg and RBV then I would start HIV meds. Nelflinavir is usually an easy one on the liver. You could use Trizivir and either nevirapine or efavirenz. If you use D4T or DDI, you should check lactates frequently. Ritonavir is the most likely to cause toxicity and saquinavir and amprenavir along with nelflinaivir are the least likely. Good luck! DTD



Previous
Follow up: cd4 decline
Next
STI therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement